We are independent & ad-supported. We may earn a commission for purchases made through our links.
Advertiser Disclosure
Our website is an independent, advertising-supported platform. We provide our content free of charge to our readers, and to keep it that way, we rely on revenue generated through advertisements and affiliate partnerships. This means that when you click on certain links on our site and make a purchase, we may earn a commission. Learn more.
How We Make Money
We sustain our operations through affiliate commissions and advertising. If you click on an affiliate link and make a purchase, we may receive a commission from the merchant at no additional cost to you. We also display advertisements on our website, which help generate revenue to support our work and keep our content free for readers. Our editorial team operates independently of our advertising and affiliate partnerships to ensure that our content remains unbiased and focused on providing you with the best information and recommendations based on thorough research and honest evaluations. To remain transparent, we’ve provided a list of our current affiliate partners here.

What Are the Symptoms of Phentermine Withdrawal?

By Christina Edwards
Updated Mar 03, 2024
Our promise to you
The Health Board is dedicated to creating trustworthy, high-quality content that always prioritizes transparency, integrity, and inclusivity above all else. Our ensure that our content creation and review process includes rigorous fact-checking, evidence-based, and continual updates to ensure accuracy and reliability.

Our Promise to you

Founded in 2002, our company has been a trusted resource for readers seeking informative and engaging content. Our dedication to quality remains unwavering—and will never change. We follow a strict editorial policy, ensuring that our content is authored by highly qualified professionals and edited by subject matter experts. This guarantees that everything we publish is objective, accurate, and trustworthy.

Over the years, we've refined our approach to cover a wide range of topics, providing readers with reliable and practical advice to enhance their knowledge and skills. That's why millions of readers turn to us each year. Join us in celebrating the joy of learning, guided by standards you can trust.

Editorial Standards

At The Health Board, we are committed to creating content that you can trust. Our editorial process is designed to ensure that every piece of content we publish is accurate, reliable, and informative.

Our team of experienced writers and editors follows a strict set of guidelines to ensure the highest quality content. We conduct thorough research, fact-check all information, and rely on credible sources to back up our claims. Our content is reviewed by subject-matter experts to ensure accuracy and clarity.

We believe in transparency and maintain editorial independence from our advertisers. Our team does not receive direct compensation from advertisers, allowing us to create unbiased content that prioritizes your interests.

When combined with a healthy diet and regular exercise, phentermine can be a very effective diet drug. Some users may experience some symptoms of phentermine withdrawal, however, when they stop taking this drug. Behavior and mood changes are common signs of withdrawal from phentermine. Physical signs may also be present, including trembling, gastrointestinal problems, and weight gain. Phentermine should only be taken under the supervision of a physician, who can help minimize these withdrawal symptoms.

Phentermine is a weight-loss drug that helps stimulate part of the hypothalamus, which suppresses a person's appetite. Most people use this drug only for a few weeks, just until they have established a healthy routine that includes a balanced diet and regular exercise. If this drug is misused or abused, however, it can become habit forming, resulting in several withdrawal symptoms.

Behavior changes are common symptoms of phentermine withdrawal. A person who suddenly stops taking this drug may not seem like herself. She may seem irritable, for instance, or simply out of it.

Nervousness and anxiety are other common signs of withdrawal from phentermine. Some users may also feel depressed for a time after they stop taking this drug. Insomnia and fatigue are also common, and some people even report unusual dreams or nightmares.

Physical symptoms of phentermine withdrawal are also quite common. These can include trembling or shaking, as well as gastrointestinal problems. Nausea and vomiting are not uncommon after a person stops taking this diet drug. Some people may even experience uncomfortable stomach cramps or other abdominal pain.

While weight gain is not technically a symptom of withdrawal, it can occur. After they stop taking phentermine, some people may begin to regain the weight that they have lost while taking the drug. Without the drug suppressing appetite, dieters feel more of an urge to eat. To avoid this, it is important to establish a healthy eating routine while taking the drug.

Phentermine withdrawal symptoms are also worse the longer a person takes the drug. Typically, people only take the drug for a few weeks. Since dependency and withdrawal are some of the risks of phentermine, people should never take this drug for more than a few months.

In most regions, phentermine is only available by prescription. It should not be taken without a doctor's supervision, since phentermine withdrawal symptoms are common. To prevent these symptoms, most doctors will gradually wean their patients off this drug.

The Health Board is dedicated to providing accurate and trustworthy information. We carefully select reputable sources and employ a rigorous fact-checking process to maintain the highest standards. To learn more about our commitment to accuracy, read our editorial process.
Discussion Comments
By ddljohn — On Jan 05, 2013

Can phentermine withdrawal symptoms resemble food poisoning or flu?

I've been experiencing lots of symptoms but I can't tell if it's due to phentermine withdrawal or something else.

By burcinc — On Jan 05, 2013

@burcidi-- Did you quit abruptly or did you wean off of it? You might have to get back on and then slowly wean yourself off if the withdrawal effects get to be too much. It's not easy for your body to get back to normal if you quit all of the sudden.

I weaned myself off but I still experience a few withdrawal effects. I have a lot of fatigue. Fatigue must be the most common withdrawal symptom for phentermine. I'm also having very lucid dreams every night. It's getting better though.

I think you should ask your doctor about your symptoms and see what he says.

By burcidi — On Jan 04, 2013

I stopped taking phentermine a few days ago and I've been experiencing many of the withdrawal symptoms since then.

I don't have an appetite, I feel nauseated, tired and I'm moody as well. I wasn't expecting the withdrawal symptoms to hit me so suddenly. I thought it would take a while for the drug to leave my system and that I would adjust to it.

I just hope that things get better in the next few days.

The Health Board, in your inbox

Our latest articles, guides, and more, delivered daily.

The Health Board, in your inbox

Our latest articles, guides, and more, delivered daily.